Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 405, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 17, 2021, 12:44 PM CDT for Blaine County, Kingfisher County, Major County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 12:44 PM CDT (17:44 UTC)
- Expired
- Jul 17, 2021, 1:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Kingfisher County, OK, Major County, OK
The radar
The Vance AFB radar (KVNX), 64 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WUUS54 KOUN 171744
SVROUN
OKC011-073-093-171830-
/O.NEW.KOUN.SV.W.0405.210717T1744Z-210717T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1244 PM CDT Sat Jul 17 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Kingfisher County in central Oklahoma...
Northeastern Blaine County in northwestern Oklahoma...
Southeastern Major County in northwestern Oklahoma...
* Until 130 PM CDT.
* At 1243 PM CDT, a cluster of severe thunderstorms were located
near Fairview and Isabella, moving south-southeast at 10 mph.
HAZARD...60 mph wind gusts and nickel sized hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fairview, Okeene, Ames, Isabella, Homestead and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3618 9810 3617 9811 3617 9809 3610 9801
3597 9839 3627 9853 3634 9830
TIME...MOT...LOC 1743Z 338DEG 10KT 3622 9834
HAIL...<.75IN
WIND...60MPH
$$
JT1 follow-up statement
772
WWUS54 KOUN 171812
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
112 PM CDT Sat Jul 17 2021
OKC011-073-093-171830-
/O.CON.KOUN.SV.W.0405.000000T0000Z-210717T1830Z/
Kingfisher OK-Blaine OK-Major OK-
112 PM CDT Sat Jul 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHWESTERN KINGFISHER...NORTHEASTERN BLAINE AND SOUTHEASTERN
MAJOR COUNTIES...
At 112 PM CDT, a severe thunderstorm was located 6 miles east of
Okeene, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Okeene, Ames, Homestead and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3618 9810 3617 9811 3617 9809 3610 9801
3600 9830 3615 9843 3626 9820
TIME...MOT...LOC 1812Z 321DEG 15KT 3610 9820
HAIL...0.88IN
WIND...60MPH
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:09 AM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jul 17, 6:09 AM CDT, 6 hours 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 609 AM CDT Sat Jul 17 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 304 AM CDT Sat Jul 17 2021 Some showers/storms will remain possible through the morning in parts of north central OK. An area of showers/storms in western KS and the OK Panhandle early this morning could also move into NW parts of the fa this morning. However, current thoughts are that this activity will end before moving into the CWA so the forecast is dry in that area for now but will continue to monitor radar trends. An outflow boundary associated with the previously mentioned area of storms W/NW of the fa, will likely end up near or in parts of the fa today. The moist airmass over the area will not see any major changes today so additional showers/storms will be possible again later today and tonight with the outflow boundary a potential focus for development that would affect parts of the fa. Locally heavy rain will be the main concern. The humid conditions along with highs in the 90s will lead to heat index values of 100+ in some areas which could lead to heat problems for some this afternoon. A mitigating factor is that wind speeds could be just high enough in some areas to create a slight breeze. && .LONG TERM... (Sunday through Friday) Issued at 255 AM CDT Sat Jul 17 2021 The upper ridge extending from the Southwestern U.S. to the Southern Plains expected to close by Sunday. A shortwave rounding the closed high interacting with a strong transport of moisture through the mid- levels may produce some elevated storms early Sunday. Weak instability and shear should keep much of these storms below severe, although higher NAM MUCAPE values suggest a few of these high based storms could potentially be strong to marginally severe across far northern Oklahoma. POPs increase Sunday evening and overnight as a larger amplitude positively tilted trough across the Midwest/Central Plains starts digging into the Southern Plains. Although severe storms are unlikely overnight Sunday, could see some heavy rainfall across the northern half of Oklahoma. Although the ECMWF is weaker with the moisture, NAM, GFS, and Canadian NH models all projecting PW values in excess of 2-inches across our north. Chance POPs for showers and thunderstorms will continue Monday through Tuesday as the upper trough continues to dig through. Cloudcover from storms will result in unseasonably cooler temperatures on Monday, and that trend will continue with a backdoor cool front coming through Monday night. By Tuesday, could see temperatures between 10-15 degrees cooler than seasonably average. Expecting the trough to close to an upper low across Texas on Wednesday, keeping low POPs across the southern half of our forecast area. Meanwhile, the upper ridge across the Southwestern U.S. expected to build again keeping the northern half of Oklahoma dry through the rest of the week. Thursday will see a return of south winds and the start of a warming trend with temperatures returning back to the 90s. && .AVIATION... (12Z TAFS) Issued at 607 AM CDT Sat Jul 17 2021 VFR and possibly MVFR ceilings will affect the area this TAF period. Some showers/storms are possible this morning in northern OK. Additional scattered showers/storms will be possible this afternoon and tonight. Chances are too low for mention at some TAF locations. Gusty, variable winds will be possible near the storms. Winds will also shift with any outflow boundaries moving across the area. Otherwise, southerly winds will generally occur across the area. && .UPPER AIR... Issued at 1226 AM CDT Fri Jul 16 2021 No upper air flights are scheduled for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 72 91 71 / 30 30 30 40 Hobart OK 95 72 93 70 / 20 20 30 40 Wichita Falls TX 95 74 96 73 / 10 10 20 30 Gage OK 95 69 92 68 / 30 30 40 40 Ponca City OK 89 71 89 69 / 30 20 40 40 Durant OK 91 74 94 73 / 20 10 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....23 AVIATION...25
Hazardous weather outlook, Jul 17, 11:49 AM CDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CDT Sat Jul 17 2021 OKZ004>048-050>052-TXZ083>090-181700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CDT Sat Jul 17 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms are expected this afternoon through this evening across much of northern and central Oklahoma. Severe thunderstorms capable of damaging wind gusts up to 60 mph and localized heavy rainfall will be the main threats. .Heat... An increase in temperatures and dew point temperatures will lead to heat index values of 100 to 105 degrees fahrenheit this afternoon. Heat indices, combined with mostly sunny skies and light winds, may lead to heat exhaustion or heat stroke. Limit strenuous outdoor activities, find shade, and stay hydrated. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue across portions of our area every day through next week. Some of the storms on Sunday could be strong to marginally severe across northern Oklahoma with up to quarter size hail and 60 mph wind gusts as the main hazards. Flooding due to heavy rainfall will also be possible overnight Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 17, 11:29 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1129 AM CDT Sat Jul 17 2021
OKZ005-006-171715-
Alfalfa OK-Woods OK-
1129 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Alfalfa and
southeastern Woods Counties Until 1215 PM CDT...
AT 1128 AM CDT, a strong thunderstorm was located near Dacoma, moving
east-southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Pea size hail...
LAT...LON 3653 9827 3646 9848 3646 9853 3645 9854
3640 9867 3641 9868 3671 9872 3682 9853
TIME...MOT...LOC 1628Z 332DEG 14KT 3669 9858
JTSpecial weather statement, Jul 17, 12:07 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1207 PM CDT Sat Jul 17 2021
OKZ005-006-011-171745-
Major OK-Alfalfa OK-Woods OK-
1207 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Major...southwestern
Alfalfa and southeastern Woods Counties Until 1245 PM CDT...
AT 1203 PM CDT, a cluster of strong thunderstorms was located 5
miles northeast of Fairview and also southwest of Aline, moving
southeast at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Pea size hail...
Minor flooding in areas of poor drainage...
LAT...LON 3624 9814 3616 9832 3617 9858 3642 9878
3653 9851
TIME...MOT...LOC 1703Z 328DEG 7KT 3633 9840
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:21 PM CDT | Special Weather Statement | OUN | Johnston | 24 min |
| Jul 16, 8:25 PM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jul 16, 9:10 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jul 16, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 59 min |
| Jul 16, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| Jul 16, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 39 min |
| Jul 16, 11:23 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jul 16, 11:41 PM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Jul 16, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 26 min |
| Jul 17, 12:09 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 17, 12:25 AM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jul 17, 11:29 AM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
| Jul 17, 12:07 PM CDT | Special Weather Statement | OUN | Major | 38 min |
| Jul 17, 12:18 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 27 min |
| Jul 17, 12:24 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Major, Woods | 3 hr |
| Jul 17, 1:04 PM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jul 17, 1:08 PM CDT | Special Weather Statement | OUN | Roger Mills | 52 min |
| Jul 17, 1:23 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 17 min |
| Jul 17, 1:32 PM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Logan, Major | 3 hr |
| Jul 17, 1:36 PM CDT | Areal Flood Advisory | OUN | Blaine, Dewey | 3 hr |
| Jul 17, 1:43 PM CDT | Special Weather Statement | OUN | Logan | 47 min |
| Jul 17, 1:47 PM CDT | Special Weather Statement | OUN | Kingfisher | 43 min |
| Jul 17, 1:58 PM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Jul 17, 2:10 PM CDT | Special Weather Statement | OUN | Ellis | 35 min |
| Jul 17, 2:21 PM CDT | Special Weather Statement | OUN | Canadian, Logan | 24 min |
| Jul 17, 2:24 PM CDT | Areal Flood Advisory | OUN | Kingfisher, Logan | 3 hr |
| Jul 17, 2:39 PM CDT | Special Weather Statement | OUN | Canadian | 66 min |
| Jul 17, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 36 min |
| Jul 17, 2:44 PM CDT | Areal Flood Advisory | OUN | Dewey, Ellis, Roger Mills, Woodward | 3 hr |
| Jul 17, 2:48 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 42 min |
| Jul 17, 2:57 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo | 3 hr |
| Jul 17, 3:06 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher | 3 hr |
| Jul 17, 3:12 PM CDT | Special Weather Statement | OUN | Logan | 48 min |
| Jul 17, 3:21 PM CDT | Special Weather Statement | OUN | Caddo | 54 min |
| Jul 17, 3:32 PM CDT | Special Weather Statement | OUN | Oklahoma | 58 min |
| Jul 17, 3:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Jul 17, 3:38 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 112 min |
| Jul 17, 4:01 PM CDT | Special Weather Statement | OUN | Caddo | 44 min |
| Jul 17, 4:03 PM CDT | Special Weather Statement | OUN | Grady | 42 min |
| Jul 17, 4:30 PM CDT | Special Weather Statement | OUN | Greer | 45 min |
| Jul 17, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa | 41 min |
| Jul 17, 4:43 PM CDT | Special Weather Statement | OUN | Cleveland | 62 min |
| Jul 17, 4:53 PM CDT | Special Weather Statement | OUN | Greer | 67 min |
| Jul 17, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 37 min |
| Jul 17, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| Jul 17, 6:50 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.